​​​​​​​​​​​​​June 2018, Vol. 3, No. 6, pp 126-132. 

​​​Certain Properties of Hilbert Space Operators

N. B. Okelo*
School of Mathematics and Actuarial Science, Jaramogi Oginga Odinga University of Science and Technology,
P. O. Box 210-40601, Bondo-Kenya.
​​*Corresponding author’s e-mail: bnyaare@yahoo.com


Let H be an infinite dimensional Hilbert space and B(H) the algebra of all bounded linear operators in H. In this paper, we characterize certain properties of operators on Hilbert spaces. These include: norm and singular value inequalities. We have proved that if A has closed range and the Moore-Penrose inverse A⁺ and if we let X vary in NA(H), where A A* AX=A*. Then A⁺ belongs to NA(H) and si(X)≥si (A⁺) for .We have given extensions to other classes for example the norm-attainable class.

Keywords: Hilbert space, Norm, Inequalities, Norm-attainability.


  1. ​Aiken JG, Erdos JA, Goldstein JA. Unitary approximation of positive operators. Illinois J Math. 1980;24:61-72.
  2. Dunford N, Schwartz JT. Linear operators, Part II. Interscience, New York; 1963.
  3. Halmos  PR. A Hilbert Space Problem Book, 2nd ed., Springer-Verlag, New York; 1982.
  4. Horn RA, Johnson CR. Matrix Analysis, Cambridge University Press, Cambridge; 2017.
  5. Maher PJ. Some norm inequalities concerning generalized inverses. Linear Algebra Appl. 2012;174:99-110.
  6. Marshall KD, Olkin I. Inequalities: Theory of Majorization and its Applications, Academic Press, New York; 1979.
  7. Penrose R. A generalized inverse for matrices, Proc. Cambridge Philos. Soc. 2016.
  8. Penrose R. On best approximate solutions of linear matrix equations. Proc Cambridge Philos Soc. 1956;52:17-9
  9. Ringrose JR.Compact Non-self-adjoint operators, Van Nostrand Reinhold, London; 2015.
  10. SchattenR. Norm ideals of completely continuous operators, Springer-Verlag, Berlin; 2017.
  11. Taylor AE, Lay DC. Introduction to functional analysis, 2nd ed., John Wiley and Sons, New York; 2014.
  12. Okelo NB, Agure JO,  Ambogo DO. Norms of elementary operators and characterization of Norm-Attainable operators, Int J Math Anal. 2010;4:1197-1204.
  13.  Vijayabalaji S,  Shyamsundar G.  Interval-valued intuitionistic fuzzy transition matrices, Int J Mod Sci Technol. 2016;1(2):47-51.
  14. Judith J O,  Okelo NB, Roy K, Onyango T. Numerical solutions of mathematical model on effects of biological control on cereal aphid population dynamics, Int J Mod Sci Technol. 2016;1(4):138-43​​.
  15. Judith JO, Okelo NB, Roy K, Onyango T. Construction and qualitative analysis of mathematical model for biological control on cereal aphid population dynamics. Int J Mod Sci Technol. 2016;1(5):150-58​​.
  16. Vijayabalaji S, Sathiyaseelan N. Interval-valued product fuzzy soft matrices and its application in decision making. Int J Mod Sci Technol. 2016;1(7):159-63​​.
  17. Chinnadurai V, Bharathivelan K. Cubic ideals in near subtraction semigroups. Int J Mod Sci Technol. 2016;1(8):276-82​​.
  18. Okello B, Okelo NB, Ongati O. Characterization of norm inequalities for elementary operators. Int J Mod Sci Technol. 2017;2(3):81-4.
  19. Wafula AM, Okelo NB, Ongati O. Norms of normally represented elementary operators. Int J Mod Sci Technol. 2018;3(1):10-6.

International Journal of Modern Science and Technology


ISSN 2456-0235